Loading...
 

July - September 2018: 
Volume 31, Issue 3

Click on the image to download the Issue in PDF format.

ARCHIVE

Pneumon 2018, 31(3):183-186, Case Report
Dasatinib-induced chylothorax in a patient with chronic myeloid leukemia: A Case Report
Authors Information

Pneumonology Department,  “G. Papanikolaou” General Hospital, Aristotle University of Thessaloniki, Thessaloniki, Greece

Abstract

We report the case of a 51-year old man suffering from chronic myeloid leukemia for the past 20 years who presented in our department with a newly onset of cough and shortness of breathing. A chest X-ray revealed bilateral pleural effusions. A diagnostic thoracentesis under ultrasound guidance was performed and the fluid analysis revealed a high concentration of triglycerides both at the right (927 mg/dl) and left side (1,232 mg/dl). Based on Light’s criteria the fluid was classified as an exudate with a predominance of lymphocytes at both sides. For the last 7 years, the patient was treated with dasatinib, an oral tyrosine kinase inhibitor which is associated with plenty of cases of chylotoraces in the literature. Dasatinib was stopped and the patient underwent strict dietary restrictions with oral fastening and parenteral nutrition. A new chest-X ray 2 months later revealed a fast completely remission of the effusions.